MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812F
Medical Device Problem Codes Failure to Deliver Energy (1211); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Visual inspection of the returned device observed the front bezel and lid are damaged.Functional evaluation revealed the generator has no rf output.The complaint was confirmed and a root cause has been associated with an electrical component failure.Factors, unrelated to the manufacturing and design of the device, which could have contributed to the reported event, include a component failure of the rf printed circuit board or a shorted/defective rf wand could cause damage to the rf pcb.
 
Event or Problem Description
It was reported that the vulcan generator was not working.This was noticed during inspection; therefore, no patient was involved.Results of investigation have concluded that this unit did not have rf output which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
RFB VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11694080
Report Number1643264-2021-01474
Device Sequence Number14364052
Product Code GEI
UDI-Device Identifier03596010613561
UDI-Public03596010613561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812F
Device Catalogue Number7210812F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date04/20/2021
Patient Sequence Number1